Funnel Cloud, Muhlenberg
- When
- June 8, 5:59 PM CST
- Where
- Muhlenberg County, 3 mi E of Penrod
- Reported by
- Public
- Coordinates
- 37.120, -86.946
A couple of funnel clouds occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A couple of funnel clouds occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:35 PM CST, 4 hours 24 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 235 PM CDT Tue Jun 8 2021 .SHORT TERM...(Tonight through Thursday night) Issued at 235 PM CDT Tue Jun 8 2021 Our pesky upper low over churning over the middle Mississippi Valley today will continue inching very slowly east, moving over western Ohio/northern Kentucky by 00z Thursday. Numerous showers and isolated to scattered thunderstorms will continue tonight through Thursday night, with the best chances from late morning into the early evening hours both Wednesday and Thursday, with just bit less coverage during the overnight hours. Continued with likely to categorical pops during the daytime hours, and chance to likely pops (eastern counties) during the overnight. As we have seen today, heavy rain is possible with showers and any thunderstorms. Fortunately, showers are moving fairly quickly, but if we have several moving over the same area in a short period, we could see a few issues in poor drainage areas. Generally we do not see a widespread concern at this point. With clouds and precipitation, temperatures have struggled a little today, so believe we will continue to be near to a little below seasonal highs, with overnight lows well above normal. .LONG TERM...(Friday through Tuesday) Issued at 235 PM CDT Tue Jun 8 2021 The upper trof associated with the low will extend southwest into the lower Ohio Valley into Friday, finally pushing southeast of the PAH forecast area by Friday night, followed by another weak upper wave on Saturday. Although chances of showers and thunderstorms will continue, we will start seeing hints of less wet conditions. Showers and storms will again be likely in our eastern half of counties Friday afternoon, but probabilities should only be in the chance category in our western counties. Only isolated to scattered showers and storms are expected Friday night into Saturday, then dry conditions will finally return for Saturday night. On Sunday, models show a weak cold front pushing across our region. With less moisture to work with, this will just bring us just slight chances of showers and storms Sunday afternoon. Loss of heating will return dry conditions Sunday night. On Monday, with the front lingering just to our southeast and a weak upper level trof moving overhead, included slight chances of showers for our southeast half of counties Monday afternoon. By Monday night into Tuesday, weak high pressure will be trying to build in from the north, and dry conditions are expected. A return of at least some sunshine will help temperatures climb to a little above normal readings Friday through Sunday, with near normal temperatures returning for early next week. && .AVIATION... Issued at 235 PM CDT Tue Jun 8 2021 MVFR to low VFR cigs will persist across the TAF sites into this evening. SHRA and isolated TSRA will bring vsbys down to MVFR, with brief IFR likely with heavier SHRA/TSRA. Cigs will drop into IFR category between 04z-08z, with continued scattered shra and vsbys ranging from vfr to temporary MVFR. South winds at 5 to 10 kts will drop to around 5 kts after 00z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...RST AVIATION...RST
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CDT Tue Jun 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Heavy rainfall from thunderstorms causing localized flooding is the main hazard to expect today and tonight. Lightning will also be a hazard with any thunderstorm. It is possible a stronger storm, mainly during the afternoon hours, could produce an isolated wind gust capable of producing damage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Almost daily storm chances will have heavy rain and lightning as the main hazards. .SPOTTER INFORMATION STATEMENT... Spotters should stay abreast of weather updates in case their activation is requested this afternoon.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FUNNEL CLOUD 6 N MOUNT ERIE 38.60N 88.22W
06/08/2021 WAYNE IL TRAINED SPOTTER
SPOTTER OBSERVED FUNNEL CLOUD. REPORT
RELAYED FROM NWS ST. LOUIS.
&&
K. SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 2 E PETERSBURG 38.49N 87.24W
06/08/2021 PIKE IN TRAINED SPOTTER
OBSERVED TORNADO NEAR THE INTERSECTION OF
INTERSTATE 69 AND HIGHWAY 356 NEAR ALFORD.
&&
K. SMITHThe Ft Campbell radar (KHPX), 52 km away, was scanning. The volume nearest the first event began at 23:59 UTC.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954232, 954233.